MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS
Model Number 313.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is jnj representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine inspection of sets, one (1) bolt cutter cutting edge was chipped, two (2) depth gauge outer sleeve falls off due to missing bearing, one (1) depth gauge has a broken tip, one (1) guide sleeve has a broken/bent tip, one (1) cannulated stardrive twisted tip, two (2) screwdrivers has a broken tip.One (1) driving cap has a broken tip, one (1) extraction instrument was stripped insertion threads, one (1) handle with quick coupling has a broken handle, one (1) handle sleeve with unknown allegation: one (1) torque limiter and one (1) tension holder driver won't lock, and one (1) drill sleeve has an unknown allegation.There was no patient involvement.This complaint involves fifteen (15) devices.This report is for (1) cruciform screwdriver this is report 5 of 8 (b)(4) related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 313.960, lot: 1997663, manufacturing site: hägendorf, release to warehouse date: 25.September 2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the cruciform screwdriver (part #: 313.96, lot #: 1997663) was received at us customer quality (cq).Upon visual inspection, it was observed that all four blades of the distal tip of the device had broken off.The broken fragments were not received at us cq.Additionally, a sticky foreign matter was observed on the shaft of the device.No other issues were identified.Device failure/defect identified? yes.Dimensional inspection: tip od = conforming.Document/ specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: the complaint was confirmed for the cruciform screwdriver (part #: 313.96, lot #: 1997663) as all four blades of the distal tip of the device had broken off.Additionally, sticky foreign matter was observed on the shaft of the device.While no definitive root cause could be determined, it is possible that the device encountered unintended forces during use and/or it is possible that the foreign substance was to be removed during sterilization.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10497214
Report Number2939274-2020-03988
Device Sequence Number2828217
Product Code HXX
UDI-Device Identifier10887587037189
UDI-Public(01)10887587037189
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.96
Device Catalogue Number313.96
Device Lot Number1997663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLADE/SCREW GUIDE SLEEVE; BOLT CUTTER; CANNULATED CRUCIFORM SCREWDRIVER; CANNULATED STARDRIVE SCREWDRIVER/T15; DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS; DEPTH GAUGE FOR 3.5MM CORTEX SCREWS; DRIVING CAP/THREADED; NAIL EXTRACTOR